I am taking 2-Fioricet (butalbital, actaminophen, and caffeine- 50/325/40 )daily for tension headaches for 3 years and 1mg clonazepam at bedtime for 15 years for restless leg syndrome.
I ran out of the clonazepam prescription-- last day was Saturday. Monday night was sleepless, and by Tues. late afternoon, became nauseated, dry heaving, shaking, chills--no fever. I thought I had the flu. Took over the counter anti-nausea liquid-Emitrol and stopped heaving but continued to feel nauseated, shaking, chills. Wed. still felt same, got clonazepam, took 0.5mg 1/2 dose at 1pm, no change in symptoms. Took another 1/2 dose at 6pm and felt better by 7pm. Was this the flu, or withdrawal symptoms?
Today, I'm feeling a lot better. I am concerned that I was having withdrawal from the clonazepam. I know I take far too much Fioricet as well. I've been dealing with a death in family and mother with Alzheimers. So, I've been gradually increasing the Fioricet and I think it's become a crutch.
I really need some assistance. I really do not want to go to my internist for this---insurance issues with addiction.
Thanks in advance for your help.
I would like to gradually reduce my Fioricet use and
im unsure about pills , but from what i have read , you may have been going thru w/d's
cathy , r2r and others can help with this, if they dont post soon, go tomy page, and cathy is on my friends list, she may have some suggestions for you. best of luck and congrads on decideing to take your life back...
You need to taper off of both meds this has to be done with a doctor ,both drugs can cause seizures and can cause death if you dont withdrawl slowly . You are not taking a very high dose of cloazepam but you have been on it for a very LONG time .As you could tell there will be withdrawals. PLz take this seriously talk it over with your doctor who prescribes the meds ... Let us know what happens
I have felt my use of Fioricet was increasing as my stress level was. I had not changed my dosage of clonazepam for restless legs, nor had I missed any dose for more than one night before--for all these years--it was effective. It's so interesting to me that I thought about dependency or addiction to that drug when I got sick. You're right. I need to taper off with a doctor. I appreciate your response and it feels good to be able to discuss this without judgement. Thank you.
You do know that some Fioricet has codein in it. You need to make sure your's doesn't. If it does then there is your problem. I was prescribe Fioricet and asked my doctor if it had any opiate med in it and he said yes, what I have prescibed for you has codeine in it. So I couldn't take it. So you need to make real sure yours doesn't. He said it can come with or without codeine. And clonazepam is a Benzo which are also highly addictive so that also can be your problem if you have use it over 3-10 days which is the recommended time of use.
Take care and stick around.
Perhaps you could even taper one at a time if you are having alot of stress right now...do not increase the dose on the other tho...both of these drugs need a doc's supervsion to be safe....doc's are human...you would be surprised...since i quit i have seen my sinus doc and my pain mgt doc at NA meetings! he may be more understanding than u think...keep posting
I just got thru w/d from fiorcet I was taking 25 or more a day I started only taking them for headaches and then went to taking them all day for stress. YOu cannot just quit them no and a dr is a good choice you need advice and help to taper. I was so strong willed I journaled all my symptons and how many pills I took thru my w/d I wouldnt quit and yes I wanted to at times. Its not easy but it is worth it dont let these dumb pills control you you control and rid of them from your body. I felt like this I didnt have a choice quit or die from them they would of captured and killed my body eventually if I didnt stop. I tapered slowley and I was impatient I wanted to flush them and be done with it but with Firocet AND clonipin my nurse said they are both ones you cant c/t they are highly addictive. Benzos, barbituates, butibal, clonipin, xanax she named a few more but those are very hard to quit without some help. YOU CAN DO IT you posted so there you go you must want to!!!!! (: YOu keep us posted I will be thinking of you!!!!!! I am now getting all natural things for my headaches they may not work but I have to try I even hate over the counter like advil if its in pill form I detest it LOL no its true!!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.